Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 29, NWS New Orleans, LA

February 17, 2008Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Feb 17, 2008, 10:18 AM CST for Hancock County, Harrison County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 10:18 AM CST (16:18 UTC)
Expired
Feb 17, 2008, 10:45 AM CST
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS

What was reported inside it

TimeReportWhereRemark
Feb 17, 10:49 AM CSTHAIL 15 Sw Saucier, MSDIME TO QUARTER SIZE HAIL IN THE HERMAN LADNER ROAD AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 171618
TORLIX
MSC045-047-171645-
/O.NEW.KLIX.TO.W.0029.080217T1618Z-080217T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHWESTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1045 AM CST

* AT 1016 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KILN...OR
  10 MILES NORTHWEST OF DIAMONDHEAD...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL HARRISON COUNTY AT 1030 AM CST
  RURAL HANCOCK COUNTY AT 1030 AM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3049 8964 3053 8957 3053 8955 3056 8954
      3066 8939 3065 8923 3068 8923 3068 8914
      3055 8914 3034 8952
TIME...MOT...LOC 1618Z 234DEG 47KT 3047 8949

$$

24
2 follow-up statements
000 
WWUS54 KLIX 171639
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1037 AM CST SUN FEB 17 2008

MSC045-171647-
/O.CAN.KLIX.TO.W.0029.000000T0000Z-080217T1645Z/
HANCOCK MS-
1037 AM CST SUN FEB 17 2008

...THE TORNADO WARNING FOR NORTHERN HANCOCK COUNTY IS CANCELLED...

THIS STORM HAS MOVED INTO HARRISON COUNTY AT 1035 AM. 

LAT...LON 3062 8934 3066 8933 3067 8932 3066 8925
      3068 8924 3067 8915 3056 8915 3046 8932
TIME...MOT...LOC 1637Z 234DEG 47KT 3061 8926

$$

MSC047-171645-
/O.CON.KLIX.TO.W.0029.000000T0000Z-080217T1645Z/
HARRISON MS-
1037 AM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHWESTERN HARRISON COUNTY...

AT 1033 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER RURAL HARRISON 
COUNTY...14 MILES NORTH OF DIAMONDHEAD...OR NEAR THE RICEVILLE 
COMMUNITY NEAR HIGHWAY 53...MOVING NORTHEAST AT 50 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. 

LAT...LON 3062 8934 3066 8933 3067 8932 3066 8925
      3068 8924 3067 8915 3056 8915 3046 8932
TIME...MOT...LOC 1637Z 234DEG 47KT 3061 8926

$$

24
000 
WWUS54 KLIX 171656
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1053 AM CST SUN FEB 17 2008

MSC047-171703-
/O.EXP.KLIX.TO.W.0029.000000T0000Z-080217T1645Z/
HARRISON MS-
1053 AM CST SUN FEB 17 2008

...THE TORNADO WARNING FOR NORTHWESTERN HARRISON COUNTY HAS
EXPIRED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE SOUTHERN AND 
EASTERN PORTIONS OF HARRISON COUNTY. AT 1049 AM CST...HARRISON 
COUNTY LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL IN THE 
VICINITY OF SAUCIER. 

LAT...LON 3062 8934 3066 8933 3067 8932 3066 8925
      3068 8924 3067 8915 3056 8915 3046 8932
TIME...MOT...LOC 1639Z 243DEG 35KT 3051 8927

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 17, 7:51 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 17, 7:51 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 AM CST SUN FEB 17 2008

.UPDATE...
UPDATED DUE TO CANCELLATION OF TORNADO WATCH BOX 61.

&&

.PREV DISCUSSION... /ISSUED 657 AM CST SUN FEB 17 2008/

UPDATE...
UPDATED TO REMOVE 9 COUNTIES AND PARISHES FROM TORNADO WATCH 61.

PREV DISCUSSION... /ISSUED 551 AM CST SUN FEB 17 2008/

UPDATE...
UPDATE TO INCLUDE JACKSON COUNTY MISSISSIPPI AND THE COASTAL
WATERS 0UT 20 NM EAST OF THE MISSISSIPPI RIVER IN TORNADO WATCH
61 VALID UNTIL 9AM.

PREV DISCUSSION... /ISSUED 512 AM CST SUN FEB 17 2008/

UPDATE...
JUST A QUICK UPDATE TO REMOVE 13 COUNTIES AND PARISHES FROM
TORNADO WATCH 61.

PREV DISCUSSION... /ISSUED 440 AM CST SUN FEB 17 2008/

DISCUSSION...
ONGOING SEVERE WEATHER EVENT ACROSS THE FORECAST AREA HAS KEPT
MUCH OF OUR ATTENTION ON THE FORECAST FOR TODAY. THIS ACTIVITY
SHOULD CLEAR THE EASTERN PORTIONS OF THE AREA AROUND 14Z OR SO.
THE COLD FRONT IS LAGGING BEHIND IN TEXAS SO THIS MEANS THAT TODAY
WILL BE A WARM DAY WITH TEMPERATURES CLIMBING INTO THE LOW 70S.
THE ACTUAL FRONT SHOULD MOVE THROUGH THE AREA THIS EVENING INTO
TONIGHT. HIGH PRESSURE BUILDS IN BEHIND THE FRONTAL PASSAGE WITH
COLD AIR ADVECTION EXPECTED TOMORROW. THE RIDGE REMAINS CENTERED
OVER THE GULF COAST THROUGH TUESDAY...WITH TEMPERATURES GRADUALLY
WARMING AGAIN.

THE RIDGE BEGINS TO SHIFT EAST WEDNESDAY WHICH WILL ALLOW MOISTURE
TO START TO RETURN TO THE AREA. A SHORTWAVE AND DEVELOPING LOW
PRESSURE SYSTEM OVER TEXAS WILL ALLOW FOR INCREASED PRECIPITATION
CHANCES WEDNESDAY NIGHT INTO THURSDAY. IT LOOKS LIKE THE FRONTAL
BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL STALL JUST TO OUR
NORTH...WHICH WILL LEAVE US WITH A MOIST AND UNSTABLE ATMOSPHERE
HEADED INTO THE WEEKEND.

AVIATION...
THE LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD...CLEARING
MSY AND MCB BY 11Z AND GPT BY 13Z. CONDITIONS SHOULD IMPROVE TO
MVFR AS THE SHOWERS END AND VFR LATER IN THE AFTERNOON. 25

MARINE...
WINDS WILL PICK UP TO 15 TO 20 KNOTS OVER THE TIDAL LAKES LATER THIS
MORNING...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. OVER
THE GULF COASTAL WATERS...WINDS WILL BE AROUND 20 KNOTS AS THE
FRONT PUSHES THROUGH...THEN EASE BELOW 20 KNOTS BY LATE AFTERNOON.
THE WINDS THEN SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE NEXT
FEW DAYS OVER THE GULF COASTAL WATERS. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  43  58  33 /  40  10   0   0
BTR  74  45  60  36 /  40  10   0   0
MSY  74  50  60  40 /  40  10   0   0
GPT  73  47  60  35 /  80  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
     555-570-575.

&&
Hazardous weather outlook, Feb 17, 6:09 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 AM CST SUN FEB 17 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-181215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
609 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THE THREAT OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE EASTERN
PORTION OF THE FORECAST AREA WILL DISSIPATE BY 9AM.

SMALL CRAFT ADVISORIES FOR THE GULF COASTAL WATERS REMAIN IN
EFFECT THROUGH 3PM FOR SOUTHWEST WINDS OF 20 TO 25 KNOTS AND SEAS
UP TO 7 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 17, 7:32 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     TORNADO          5 SSW GREENSBURG        30.76N 90.70W
02/17/2008                   ST. HELENA         LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR HIGHWAY 449 AND ROHNER
            RD...PUBLIC REPORTED TORNADO TOUCHDOWN

0400 AM     TORNADO          ROSELAND                30.76N 90.51W
02/17/2008                   TANGIPAHOA         LA   PUBLIC

            CAMPER TRAILER HIT IN ROSELAND...TREES AND POWER LINES
            DOWN...POSSIBLE TORNADO

0435 AM     TSTM WND DMG     3 SW TYLERTOWN          31.09N 90.18W
02/17/2008                   WALTHALL           MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE COMMUNITY OF LEXIE.

0510 AM     TSTM WND DMG     VARNADO                 30.89N 89.83W
02/17/2008                   WASHINGTON         LA   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN ALONG WITH A FEW
            STRUCTURES DAMAGED AROUND THE COMMUNITIES OF
            PINE...VARNADO...AND ANGIE.

&&

PGRIGSBY
Special weather statement, Feb 17, 8:07 AM CST, 2 hours 11 minutes before
LAZ037>040-049-050-056>070-MSZ069>071-077-080-171600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 AM CST SUN FEB 17 2008

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN AND LIGHTNING DEVELOPING
   RAPIDLY OVER THE AREA...

AT 804 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL
RAPIDLY DEVELOPING FROM 17 MILES NORTH OF GREENSBURG TO POINTE AU
FER ISLAND...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
THIBODAUX AT 825 AM.
THIBODAUX AND AMITE AT 830 AM.
RESERVE AND HAMMOND AT 840 AM.
LAPLACE AND HOUMA AT 855 AM.
HAHNVILLE AT 905 AM.
FRANKLINTON AT 910 AM.
COVINGTON AT 920 AM.
MANDEVILLE AND KENNER AT 925 AM.
METAIRIE AND LAROSE AT 935 AM.
CUT OFF AT 940 AM.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...SMALL HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE WITH THESE THUNDERSTORMS. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THE AIRMASS OVER SOUTHEAST LOUISIANA HAS DESTABILIZED SINCE THE
PASSAGE OF THE EARLIER SQUALL LINE BEFORE SUNRISE THIS MORNING.
UNSTABLE AIR WILL LINGER PRIMARILY OVER THE SOUTHEAST LOUISIANA
PARISHES BELOW LAKES PONTCHARTRAIN AND MAUREPAS AND THE MISSISSIPPI
GULF COAST. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME PONDING OF
WATER IN LOW LYING AREAS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24
Local storm report, Feb 17, 9:00 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     10 W VARNADO            30.89N 90.00W
02/17/2008                   WASHINGTON         LA   FIRE DEPT/RESCUE

            UPDATE...3 HOMES AND 6 BARNS/SHEDS DAMAGED...1 HOUSE WITH
            MAJOR DAMAGE. NUMEROUS TREES AND POWER LINES ALSO DOWN IN
            THE AREA. DAMAGE OCCURRED AT HIGHWAY 62 AND BERNARD CRAIN
            ROAD BETWEEN PINE...ANGIE...AND VARNADO.

&&

PGRIGSBY
Local storm report, Feb 17, 9:01 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     TORNADO          5 SSW GREENSBURG        30.76N 90.70W
02/17/2008                   ST. HELENA         LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR HIGHWAY 449 AND ROHNER
            RD...PUBLIC REPORTED TORNADO TOUCHDOWN

0400 AM     TORNADO          ROSELAND                30.76N 90.51W
02/17/2008                   TANGIPAHOA         LA   PUBLIC

            CAMPER TRAILER HIT IN ROSELAND...TREES AND POWER LINES
            DOWN...POSSIBLE TORNADO

0425 AM     TSTM WND DMG     MOUNT HERMAN            30.96N 90.30W
02/17/2008                   WASHINGTON         LA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT HIGHWAY 438 AND SWEET PEA
            LANE.

0435 AM     TSTM WND DMG     3 SW TYLERTOWN          31.09N 90.18W
02/17/2008                   WALTHALL           MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE COMMUNITY OF LEXIE.

0510 AM     TSTM WND DMG     10 W VARNADO            30.89N 90.00W
02/17/2008                   WASHINGTON         LA   FIRE DEPT/RESCUE

            UPDATE...3 HOMES AND 6 BARNS/SHEDS DAMAGED...1 HOUSE WITH
            MAJOR DAMAGE. NUMEROUS TREES AND POWER LINES ALSO DOWN IN
            THE AREA. DAMAGE OCCURRED AT HIGHWAY 62 AND BERNARD CRAIN
            ROAD BETWEEN PINE...ANGIE...AND VARNADO.

&&

PGRIGSBY
Special weather statement, Feb 17, 9:44 AM CST, 34 minutes before
LAZ040-062-MSZ077-080-171645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
944 AM CST SUN FEB 17 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ONTO THE
   NORTHSHORE OFF LAKE PONTCHARTRAIN...

AT 942 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING
FROM COVINGTON TO EDEN ISLE TO EAST NEW ORLEANS...MOVING NORTHEAST AT
50 MPH.

THUNDERSTORMS WILL BE NEAR...
SLIDELL AND PEARL RIVER AT 1000 AM.
STENNIS SPACE CENTER AND PEARLINGTON AT 1015 AM.
KILN AND DIAMONDHEAD AT 1030 AM.

WIND GUSTS 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM. PEA TO DIME
SIZED HAIL MAY ALSO OCCUR IN NORTH SHORE AND SLIDELL.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24
Local storm report, Feb 17, 9:53 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HAIL             SLIDELL                 30.28N 89.78W
02/17/2008  E0.25 INCH       ST. TAMMANY        LA   OFFICIAL NWS OBS

            AT WFO OFFICE

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 1:34 AM CSTSevere Thunderstorm WarningLIXWilkinson56 min
Feb 17, 4:12 AM CSTTornado WarningLIXWalthall33 min
Feb 17, 5:13 AM CSTSevere Thunderstorm WarningLIXPearl River62 min
Feb 17, 10:08 AM CSTSevere Thunderstorm WarningLIXHancock32 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.